Previous Articles    

The Center Problem and Time-Reversibility with Respect to a Quadratic Involution for a Class of Polynomial Differential Systems with Order 2 or 3

YANG Jing1,2, YANG Ming1,2, LU Zhengyi3   

  1. 1. Chengdu Institute of Computer Application, Chinese Academy of Sciences, Chengdu 610041, China;
    2. University of Chinese Academy of Sciences, Beijing 100049, China;
    3. School of Mathematical Sciences, Sichuan Normal University, Chengdu 610068, China
  • Received:2020-03-06 Revised:2020-12-06 Online:2022-08-25 Published:2022-08-02
  • Contact: LU Zhengyi,Email:zhengyilu@hotmail.com
  • Supported by:
    The work presented in this paper was partially supported by the Specialized Research Fund for the Doctoral Program of Higher Education (SRFDP, China) under Grant No. 20115134110001.

YANG Jing, YANG Ming, LU Zhengyi. The Center Problem and Time-Reversibility with Respect to a Quadratic Involution for a Class of Polynomial Differential Systems with Order 2 or 3[J]. Journal of Systems Science and Complexity, 2022, 35(4): 1608-1636.

Most studies of the time-reversibility are limited to a linear or an affine involution. In this paper, the authors consider the case of a quadratic involution. For a polynomial differential system with a linear part in the standard form (-y, x) in $\mathbb{R}^2$, by using the method of regular chains in a computer algebraic system, the computational procedure for finding the necessary and sufficient conditions of the system to be time-reversible with respect to a quadratic involution is given. When the system is quadratic, the necessary and sufficient conditions can be completely obtained by this procedure. For some cubic systems, the necessary and sufficient conditions for these systems to be time-reversible with respect to a quadratic involution are also obtained. These conditions can guarantee the corresponding systems to have a center. Meanwhile, a property of a center-focus system is discovered that if the system is time-reversible with respect to a quadratic involution, then its phase diagram is symmetric about a parabola.
[1] Birkhoff G D, The restricted problem of three bodies, Rendiconti del Circolo Matematico di Palermo (1884-1940), 1915, 39(1): 265-334.
[2] Devaney R L, Reversible diffeomorphismas and flows, Trans. Amer. Math. Soc., 1976, 218: 89-113.
[3] Romanovski V G and Shafer D S, The Center and Cyclicity Problems: A Computational Algebra Approach, Springer, Boston, 2009.
[4] Giné J and Maza S, The reversibility and the center problem, Nonl. Anal. TMA, 2011, 74(2): 695-704.
[5] Dukarić M, Giné J, and Llibre J, Reversible nilpotent centers with cubic homogeneous nonlinearities, Journal of Mathematical Analysis and Applications, 2016, 433(1): 305-319.
[6] Buzzi C A, Llibre J, and Medrado J C R, Phase portraits of reversible linear differential systems with cubic homogeneous polynomial nonlinearities having a non-degenerate center at the origin, Qual. Theory Dyn. Syst., 2009, 7(2): 369-403.
[7] Boros B, Hofbauer J, Müller S, et al., The center problem for the Lotka reactions with generalized mass-action kinetics, Qual. Theory Dyn. Syst., 2018, 17(2): 403-410.
[8] Han M, Petek T, and Romanovski V G, Reversibility in polynomial systems of ODE's, Appl. Math. Comput., 2018, 338: 55-71.
[9] Cox D A, Little J, and O'Shea D, Ideals, Varieties, and Algorithms: An Introduction to Computational Algebraic Geometry and Commutative Algebra, Undergraduate Texts in Mathematics, Springer, New York, 4th ed., 2015.
[10] Yang J, Yang M, and Lu Z, The center problems and time-reversibility with respect to a linear involution, Mathematica Applicata, 2021, 34(1): 37-46.
[11] Pearson J M, Lloyd N G, and Christopher C J, Algorithmic derivation of centre conditions, SIAM Review, 1996, 38(4): 619-636.
[12] Poincaré H, Les Méthodes Nouvelles Mécanique Céleste, vol. 1, Gauthier-Villars, Paris, 1892.
[13] Teixeira M A and Yang J, The center-focus problem and reversibility, J. Differential Equations, 2001, 174(1): 237-251.
[14] Ritt J F. Differential Algebra, vol. 33 of Colloquium Publications, American Mathematical Society, Providence, 1950.
[15] Wu W T, On the decision problem and the mechanization of theorem-proving in elementary geometry, Sci. Chin. (A), 1978, XXI(2): 159-172.
[16] Buchberger B, Ein algorithmus zum auffinden der basiselemente des restklassenrings nach einem nulldimensionalen polynomideal, Ph.D. thesis, University of Innsbruck, 1965.
[17] Kalkbrener M, Three contributions to elimination theory, Ph.D. thesis, Johannes Kepler Universität Linz, Linz, 1991.
[18] Yang L and Zhang J, Searching dependency between algebraic equations: An algorithm applied to automated reasoning, Tech. Rep., International Centre for Theoretical Physics, Trieste, 1991.
[19] Chen C, Davenport J H, May J P, et al., Triangular decomposition of semi-algebraic systems, J. Symb. Comput., 2013, 49: 3-26.
[20] Zwillinger D, CRC Standard Mathematical Tables and Formulas, 32nd ed., CRC Press, New York, 2012.
[1] Yuqiong DING, Yonghai LI. FINITE VOLUME ELEMENT METHOD WITH LAGRANGIAN CUBIC FUNCTIONS [J]. Journal of Systems Science and Complexity, 2011, 24(5): 991-1006.
[2] Xiaoguang YANG ;Jianzhong ZHANG . INVERSE CENTER LOCATION PROBLEM ON A TREE [J]. Journal of Systems Science and Complexity, 2008, 21(4): 651-664.
[3] Dai Zhan CHENG. ON COMPLEX DYNAMIC CONTROL SYSTEMS [J]. Journal of Systems Science and Complexity, 2003, 16(3): 350-357.
[4] Min CHEN;Guo Fu WU;Gemai Chen. A NEW TEST FOR NORMALITY IN LINEAR AUTOREGRESSIVE MODELS [J]. Journal of Systems Science and Complexity, 2002, 15(4): 423-435.
[5] Yi Guang HONG;Dai Zhan CHEN;Hua Shu QIN. STABILIZATION OF NONLINEAR SYSTEMS WITH HOMOGENEOUS STABILITY [J]. Journal of Systems Science and Complexity, 1999, 12(Supplement): 104-109.
[6] Cheng Daizhan. STATE FEEDBACK STABILIZATION OF PLANE SYSTEMS [J]. Journal of Systems Science and Complexity, 1990, 1(4): 375-380.
Viewed
Full text


Abstract